10.13.2010

The Big Gap

After Saturday's wedding, I started to think a lot about our wedding day timeline. The wedding we attended had 1 hour between the ceremony and reception, with a 15 minute commute.

Here's the problem.... we have a whopping 3 1/2 hours between our ceremony and reception, with a 30 minute commute.

That is a long time!

I cringe at the thought, but there's nothing we can do about it. The ceremony must start at 3pm, and the cocktail hour must start at 6:30pm. No way around it.

My mom insists it's no big deal, and it's not my problem to worry about the guests... but I can't help it.

I know most people won't want to do any sightseeing or anything like that with their formal clothes on, so that isn't really an option.

Here are some ideas I came up that might help the long transition...
  • We could have some water, iced tea, and/or lemonade at the church immediately following the ceremony. Guests could get a cold drink and mingle after they go through the receiving line.
  • There could be a short list in the back of the program with some nearby bars and cafes where guests could hang out.
  • We could rent a hospitality suite at our hotel for out-of-town guests who aren't spending the night to take a break.
  • There could be an insert in the program with a list of time-appropriate movies showing near the reception venue.
  • We could set up bocce ball, cornhole, and other easy games at the park near the church.

That's all I've got. I know it's common for people to open up their homes in between the ceremony and reception, but we will be having 200 guests, and my mom is hosting brunch the next day, so I don't think that's something they want to do.

1 comment:

Miss June Bride said...

Perhaps you can do an extended cocktail hour at the reception venue. I see it like this.
Your ceremony starts at 3pm. Short ceremonies will run about 30 minutes. So let's say your ceremony ends at 3:30. You could take a short break like 15 minutes after it's over to just enjoy each other and then perhaps start a receiving line. So from 3:45 to 4:00 or 4:15 you could be thanking everyone who attended. Or you could do it right after the ceremony from 3:30 to 3:45. Then take 15 minutes for yourselves.
Then around 4pm-4:15pm you can announce that there are refreshments in the church while you are taking photos. Or do your idea of the room at the hotel with refreshments.
I think with the hotel idea, it will give guests a chance to refreshen or change into more formal wear for the night reception.
If you have refreshments from 4-5 in the hotel room or at the church and then have someone start to clear everyone out aaround 5:15 to drive over to the venue, you should be okay.
You don't want to send your guests somewhere where they have to spend even more money. They are already paying for hotel rooms, new clothing, gifts, gas, ect. You don't want to send them to the movies, bar, or a cafe where they have to spend even more money. As a hostess, you have to make sure your guests are taken care of the whole time. ^_^

Related Posts with Thumbnails